MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot number qhmhkm and no non-conformance related to the reported complaint condition were identified (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what tissue was being approximated or sutured when it broke? stomach with jejunum in the gastrojejunal anastomosis and jejunum with jejunum in the jejunal-jejunal anastomosis.In both anastomoses.Please clarify the intra-op event: what does it mean ¿the sutures were cut repeatedly¿? was this suture breakage, is this a surface related suture issue, did the suture pull off (detached from the needle)? when the doctor was doing the anastomoses, the strands were cut without any force being applied to the knot.This happened when knotting and tensioning the suture to tighten the knot.The thread was cut, at a distance of a few centimeters from the needle.None were dismounted from the needle.How many sutures broke during this procedure? five strands.Were there any patient consequences due to the 15 minute prolonged surgery time? no, there was no consequence.Please confirm the specific number of patient events, per suture product and the quantity of sutures involved.During this patient's surgery, four 3-0 monocryl sutures were cut.Three strands were cut from the y316h code and one from mcp316h.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was stated in the additional information that 5 sutures broke during this patient event, however, the only information provided was that four total 3-0 monocryl sutures were cut.Three strands were cut from the y316h code (monocryl suture 3-0) and one from mcp316h (monocryl plus suture 3-0).Did 4 or 5 sutures break during this patient procedure? if 5 sutures did break during this patient procedure, what is the product code and lot number for this 5th suture? note: event reported in 2210968-2021-07354, 2210968-2021-07355, 2210968-2021-07357 and 2210968-2021-07358.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastric bypass surgery on (b)(6) 2021 and suture was used.During the procedure, the suture was cut.The doctor was very careful not to use excessive force when tying the knots.Another like device was used.The surgery was delayed by 15 minutes.The procedure was completed successfully.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 09/09/2021 h6 component code: g07002 incomplete device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was obtained: 5 strands were cut, i could only identify 4, there is a 5th that i don't know if it was monocryl or monocryl plus.H3 investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation, only an empty opened foil packet of product code mcp316.

Brand Name
MCRYL+ VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12324755
Report Number2210968-2021-07356
Device Sequence Number11762970
Product Code GAM
UDI-Device Identifier10705031046368
UDI-Public10705031046368
Combination Product (Y/N)Y
Initial Reporter CountryCI
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberMCP316H
Device Catalogue NumberMCP316H
Device Lot NumberQHMHKM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/09/2021
Patient Sequence Number1